MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123114
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a ventral incisional hernia repair procedure on (b)(6) 2014, a bard/davol composix e/x mesh was implanted.It was reported that on (b)(6) 2021, the patient underwent another surgery for colorectal cancer, during which it was noted that the mesh (eptfe side) had fibrous adhesions with the intestinal tract.As reported, there was no extreme bending of the mesh, the polypropylene side was not exposed to the intestinal tract side and lysis of adhesions was performed for about 2 hours.As reported, after making a midline incision in the mesh and treating colorectal cancer, the mesh was brought close together and closed with a non-absorbent thread, and a non-bard/davol adhesion-preventing material was attached to complete the procedure.The patient did not experience any pain or other symptoms due to the adhesions.Postoperatively the patient is doing good without any health damage.
 
Additional Manufacturer Narrative
As reported, about 7.5 years post-implant of the composix e/x mesh, while undergoing an additional surgery unrelated to the hernia repair, mesh adhesions were noted to the intestinal tract.The adhesions were lysed and an adhesion barrier was placed, as reported the patient is currently in good health.Based on the information provided, no conclusion can be made.Adhesions are a known inherent risk of hernia repair surgery and are listed in the adverse reactions section of the instructions-for-use supplied with the device as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Not returned - remains implanted.
 
Additional Manufacturer Narrative
As reported, about 7.5 years post-implant of the composix e/x mesh, while undergoing an additional surgery unrelated to the hernia repair, mesh adhesions were noted to the intestinal tract.The adhesions were lysed and an adhesion barrier was placed, as reported the patient is currently in good health.Based on the information provided, no conclusion can be made.Adhesions are a known inherent risk of hernia repair surgery and are listed in the adverse reactions section of the instructions-for-use supplied with the device as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the corrected patient information.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13097122
Report Number1213643-2021-20482
Device Sequence Number2047672
Product Code FTL
UDI-Device Identifier00801741031175
UDI-Public(01)00801741031175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight60 KG